MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH D-M 1.6MM BEADED CABLE SET VIT; CERCLAGE, FIXATION

STRYKER ORTHOPAEDICS-MAHWAH D-M 1.6MM BEADED CABLE SET VIT; CERCLAGE, FIXATION
Catalog Number 6704-0-420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
During surgery, the wire was broken when the surgeon applied tension to the wire.Update: 2-3 minutes surgical delay.Left side.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a dall miles cable was reported.The event was confirmed by mar.Method & results: -device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated 03 june 2019.This inspection indicated: due to the size of the individual fracture surfaces no additional visual analysis was performed.Additional analysis was performed on fracture surfaces a & b using a scanning electron microscope (sem).Sem analysis: post-fracture abrasion obscured a portion of each fracture surface.Morphologies are consistent with overload.Fracture surface shows the 7 strands of the cable, the 6 outer strands and the center strand.Each strand showed the correct lay with the center strand having a right hand lay and the 6 outer strands having a left hand lay.Dimensional & functional inspection: not performed as the device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis a material analysis has been performed.The report concluded: the dall-miles cable fractured in overload and eds showed that it was consistent with an astm f90 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: event confirmed & root cause identified: the investigation concluded that the dall-miles cable fractured in overload and eds showed that it was consistent with an astm f90 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.

Brand Name
D-M 1.6MM BEADED CABLE SET VIT
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8557772
Report Number0002249697-2019-01743
Device Sequence Number2443436
Product Code JDQ
UDI-Device Identifier07613327036435
UDI-Public07613327036435
Combination Product (Y/N)N
PMA/510(K) Number
K953818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number6704-0-420
Device Lot Number66288705
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient Weight43